My face looked great after 7 vials - but worse after 8. How can I get back to the lesser but much nicer previous effect ? Thanks.
Can You Go Backwards with Sculptra?
Doctor Answers (7)
Too much Sculptra
If you are unhappy with the volume the Sculptra gave you, then you should give it time and await for the body to reduce the volume on its own. There is no good way that a physician can treat the overvolume with a medication or therapy.
Web reference: http://www.thenyac.com/sculptra/index.html
Sculptra effects diminish with time and with the cosmetic area of injection
Sculptra effects diminish with time and with the cosmetic area of injection. It is best to space injection widely over several months to avoid complications.
You can go backwards, but not due to Sculptra
The question is what might of happened between your prior sculptra and the present.
- Weight loss will adversely effect the appearance of your face
- Increasing your excercise program so you weight stays the same or you develop more muscle will deplete your face and make it appear more gaunt
- If you become sick or depressed, that also can change your appearance.
If Sculptra worked well initially, it should have continued to work well unless you changed.
You might also like...
Sculptra, a one way time machine
this is exactly why sculptra should be considered a process not an injectable. the amount of volume achieved is wonderful but generally not predictable. I have been doing sculptra for 7 years and the most I have ever needed on a pt is 4 vials over 6 months. in the original studies with HIV lipoatrophy ( a very extreme case of facial fat loss) the average number of vials was 6. Why on earth did you need so much and if you looked good after seven, what made you do 8? you may be able to camoflague with other injections to de-emphasize the larger areas but ultimately, you'll have to ride it out. and remember cosmetic surgery/injectables is like the price is right, closest without going over wins.
Sculptra is not reversible until it dissolves on its own
If the injection is very recent, it is possible that the effects are still those of edema or swelling which is normal for several days to a week after injections. In this case you can expect the results to settle in a few days.
If it is not a recent injection, it takes up to 2 years to see the results of Sculptra injection disappear. Since it works by stimulating the skin's own collagen production, some collagen may even remain after the two year period. But the effect of the Sculptra gradually decreases over time and you should get back to the look that you preferred.
Sculptra is not reversible
Sculptra is not a filler but a stimulator of your own collagen which then acts to create volume in a gradual, progressive, and predictable manner. The final result takes many months to appear. Sculptra works by causing an immunologic response that results in a controlled "foreign-body" reaction. This causes the new collagen to form which is not apparent for several months and then slowly degrades over time. Because hyaluronic acid is not being injected with Sculptra treatments, hyaluronidase cannot be used to reverse the treatment. It will have to slowly resolve by itself. Seven vials does sound a bit excessive unless you had a very large amount of volume loss. The experience and technique of your physician injector is the most critical part to your achieving a beautiful, natural result. As every face is different, good injection skills require a good deal of artistry.
Can You Go Backwards with Sculptra?
RE - "My face looked great after 7 vials - but worse after 8. How can I get back to the lesser but much nicer previous effect ?"
Unlike Restylane, Juvederm and Perlane, Sculptra is not reversible. However, with time its volumizing effect will diminish and at that time you would need a lot less product to regain the proper correction.
Dr. Peter A Aldea
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.